A+ CATEGORY SCIENTIFIC UNIT

Explicit rank-1 constructions for irrational rotations

Alexandre I. Danilenko, Mykyta I. Vieprik Studia Mathematica MSC: Primary 37A05; Secondary 37A20, 37A40. DOI: 10.4064/sm220214-13-10 Published online: 1 December 2022

Abstract

Let $\theta \in (0,1)$ be an irrational number and let $\lambda :=e^{2\pi i\theta }$. For each well approximable irrational $\theta $, we provide an explicit rank-1 construction of the $\lambda $-rotation $R_\lambda $ on the circle $\Bbb T$. This solves “almost surely” a problem by del Junco. For every irrational $\theta $, we construct explicitly a rank-1 transformation with an eigenvalue $\lambda $. For every irrational $\theta $, two infinite $\sigma $-finite invariant measures $\mu _\lambda $ and $\mu _{\lambda }’$ on $\Bbb T$ are constructed explicitly such that $(\Bbb T,\mu _\lambda , R_\lambda )$ is {rigid} and of rank 1 and $(\Bbb T,\mu _\lambda ’, R_\lambda )$ is of zero type and of rank 1. The centralizer of the latter system consists of just the powers of $R_\lambda $. Some versions of the aforementioned results are proved under an extra condition on boundedness of the sequence of cuts in the rank-1 construction.

Authors

  • Alexandre I. DanilenkoB. Verkin Institute for Low Temperature Physics & Engineering
    Ukrainian National Academy of Sciences
    61164, Kharkiv, Ukraine
    e-mail
  • Mykyta I. VieprikV. N. Karazin Kharkiv National University
    61022, Kharkiv, Ukraine
    e-mail

Search for IMPAN publications

Query phrase too short. Type at least 4 characters.

Rewrite code from the image

Reload image

Reload image